Skip to main content

Save $1 with Theraflu

open icon close icon
Woman with cold blows her nose

How Long Does It Take For Theraflu to Kick In?

Find out how long it takes for symptom relief to kick in after taking Theraflu.

Whether you’re suffering from the common cold or the flu, being sick can make you wonder when you’ll finally start feeling relief. Unfortunately, we’re all likely to catch a cold or get the flu at some point. Adults in the U.S. typically have an average of two to three colds per year,1 and even with a flu shot, there’s no guarantee you’ll be able to avoid the flu.2 On average, about 8% of U.S. residents suffer from the flu each year.3 Cold and flu symptoms like congestion, headache, body ache, and fever can cause discomfort and disrupt your daily life.2,4 Although most people recover from a cold in less than ten days4 and flu symptoms typically subside in less than a week, it can be challenging to make it through your day with these symptoms. While there’s no cure for the common cold or flu, there are plenty of ways to treat your symptoms and limit your discomfort during sickness.6

Staying hydrated and making sure you get enough rest are important home remedies that can help relieve symptoms and promote healing.6 Get a good night’s sleep and avoid alcohol, coffee, and caffeinated sodas, which can lead to dehydration.6 For sore throat pain a saltwater gargle, cough drops, or throat lozenges can calm irritation.6

When suffering from cold and flu symptoms, you’ll likely want a treatment that works quickly and effectively. In addition to home remedies, Theraflu products can provide powerful relief without a prescription. The Theraflu range of powerful cold and flu medicine is formulated to fight your worst flu symptoms. With Theraflu, you’ll start feeling relief quickly. Theraflu comes in several forms and flavors, making it easy to find the right symptom relief for you. Read on to find out how long it will take to relieve cold and flu symptoms with Theraflu.

How Long Does it Take for Theraflu to Start Working?

When taking symptom relief for cold and flu, you’ll want to choose a treatment that works quickly and effectively. Theraflu products contain several different ingredients that each play a role in helping relieve your symptoms.

Each ingredient in Theraflu products treats different cold and flu symptoms. To understand how Theraflu acts on your symptoms, ready more about these ingredients:7

  • Acetaminophen acts as a pain reliever and fever reducer. Acetaminophen is an active ingredient in almost all Theraflu products, including Theraflu liquids, liquid powders, and caplets.*
  • Chlorpheniramine maleate is an antihistamine that relieves hay fever and common cold symptoms like sneezing, runny nose, and itchy, watery eyes.9
  • Diphenhydramine hydrochloride is an antihistamine and cough suppressant that relieves hay fever and common cold symptoms like sneezing, runny nose, itchy, watery eyes, and a dry cough. This ingredient can be found in all Theraflu Nighttime products. If you’re looking for this ingredient, check out Theraflu Nighttime Severe Cold & Cough Hot Liquid Powder and Theraflu Nighttime Multi-Symptom Severe Cold Hot Liquid Powder.
  • Dextromethorphan hydrobromide is a cough suppressant that relieves a dry cough11 Find this ingredient in Theraflu Daytime and ExpressMax products. Look for Theraflu Daytime Severe Cold & Cough Syrup or Caplets.
  • Phenylephrine hydrochloride is a nasal decongestant that helps clear your sinuses by reducing swelling and restricting mucous production. 

No matter which Theraflu product you choose, you can find symptom relief quickly. Taking Theraflu when you first start to notice symptoms can help provide fast relief of cold and flu symptoms. Check out Theraflu products to learn more about ingredients in Theraflu and decide what product is right for you.

When Will Theraflu Start to Wear Off?

The amount of time medication stays in your system before the effects start to wear off depends on various factors, including your age, weight, metabolism, and level of physical activity.13 Even the time of day or level of stress can affect how quickly your body metabolizes medication.13

For Theraflu liquids, take every 4 hours while symptoms persist. Do not take more than 5 doses or 150 mL in 24 hours unless directed by a doctor.7

For Theraflu Hot Liquid Powder, dissolve the contents of one packet into 8 oz. of hot water and sip while hot. Consume the entire drink within 10-15 minutes. Do not take more than the amount stated on the label unless directed by a doctor.7

*Acetaminophen should not be taken at the same time as other medications that also contain acetaminophen. Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines. If you have liver disease, talk to your doctor before taking acetaminophen. Do not take more than the recommended dose, as this may be harmful, including serious harm to your liver.

Recommended Articles